MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 7mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for post-dilatation, but on the first inflation at eight atmospheric pressure (atm), it ruptured.They used the same size power flex balloon catheter for dilation; also, a saber 3mm and 4cm were used for pre-dilatation.A non-cordis stent graft placed, and the procedure was successfully completed.There was no reported patient injury.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing product from the hoop.No difficulty removing the protective balloon cover, inner stylet, or any other of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally.The procedure was endovascular treatment of the iliac artery.The patient had mild calcified lesions in the case of stenosis of iliac.The lesion had moderate calcification and had moderate tortuosity with 90% stenosis.The device was not used for treatment of a chronic total occlusion (cto).The device had no difficulty advancing through the vessel and crossed the lesion without difficulty.A non-cordis inflation device was used and was filled with 1:1 saline/contrast ratio.The indeflator was used successfully throughout the procedure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.No resistance/friction while inserting the balloon though the guide catheter.The catheter was never in an acute bend.The balloon catheter never kinked while being used.The device was removed from patient intact (in one piece).The device was not returned for analysis as it was discarded at the hospital.A product history record (phr) review of lot 82210776 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification and tortuosity with 90% stenosis may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 7mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for post-dilatation, but on the first inflation at 8 atmospheric pressure (atm), it ruptured.They used the same size power flex balloon catheter for dilation.Saber 3mm and 4cm were used for pre-dilatation.A non-cordis stent graft placed and the procedure was successfully completed.There was no reported patient injury.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing product from the hoop.No difficulty removing the protective balloon cover, inner stylet, or any other of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally.The procedure was endovascular treatment of the iliac artery.The patient had mild calcified lesions in the case of stenosis of iliac.The lesion had moderate calcification and had moderate tortuosity.The lesion had a 90% stenosis.The device was not used for treatment of a chronic total occlusion (cto).The device had no difficulty advancing through the vessel and crossed the lesion without difficulty.A non-cordis inflation device was used and was filled with 1:1 saline/contrast ratio.The indeflator was used successfully throughout the procedure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.No resistance/friction while inserting the balloon though the guide catheter.The catheter was never in an acute bend.The balloon catheter never kinked while being used.The device was removed from patient intact (in one piece).A non-cordis stent was placed and the case was completed successfully.The device will not be returned for analysis as it was discarded at the hospital.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11894102
Report Number9616099-2021-04584
Device Sequence Number3400596
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number82210776
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1